MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL ACUSTAR HIT-IGG(PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY

INSTRUMENTATION LABORATORY CO. HEMOSIL ACUSTAR HIT-IGG(PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY
Catalog Number 0009800127
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report.Investigation is in process.A final report will be submitted upon completion of the investigation.Note: hemosil acustar hit-igg (pf4-h) is sold outside of the u.S.Under part number 0009802028.This same assay is fda cleared under k170854 and sold in the u.S.Under part number 0009800127.Due to the similarity, the incident, which occurred outside the u.S.Under part number 0009802028, is considered reportable.
 
Event or Problem Description
On (b)(6) 2025, the customer reported 3 patients with discrepant results between hemosil acustar hit igg (pf4-h) (negative results) and elisa method (positive results).No patient impact reported.
 
Additional Manufacturer Narrative
Qc and manufacturing data for hemosil acustar hit-igg(pf4-h) were reviewed and no issues or trends were identified with the impacted lot.Based on information available, there were no issues found with the hardware; stable performance was observed.Reagent usage was also reviewed, and no aspiration issues for reagents were noted, performance was stable.The log files for the date range when the sample was run are unavailable from the customer, so a full analysis could not be completed.Hemosil acustar hit-igg (pf4-h) lot b36603 was expired.To verify performance, an in house evaluation was performed using additional lots.No errors found related to qc runs during the time period of the referenced discrepancies issues.According to the instructions for use (ifu) of hemosil acustar hit-igg(pf4-h), as per product design a % of samples may show discrepant results with other methods.For hemosil acustar hit-igg(pf4-h) vs.Two elisa assays, (b)(4), depending if the assay is performed on plasma or serum samples.These figures suggest that discrepancies may arise in specific samples when comparing hemosil acustar hit-igg (pf4-h) with other methodologies.A pf4/heparin (pf4/h) antibody assay, such as hemosil acustar hit-igg(pf4-h), is intended to be used in conjunction with a comprehensive clinical evaluation and not as a stand-alone diagnostic tool.Based on this assessment, no remedial action is required.This incident will be monitored through trending analysis.

Brand Name
HEMOSIL ACUSTAR HIT-IGG(PF4-H)
Common Device Name
PLATELET FACTOR 4 RADIOIMMUNOASSAY
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
MDR Report Key22161249
Report Number1217183-2025-00033
Device Sequence Number12638951
Product Code LCO
UDI-Device Identifier08426951126545
UDI-Public08426951126545
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number0009800127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown